Alert archive / California / Wind Advisories in 2022
Wind Advisory 51, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 15, 2022, 2:43 AM PST for Orange County, California. It took effect at Nov 15, 2022, 8:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2022, 2:43 AM PST (10:43 UTC)
- In effect from
- Nov 15, 2022, 8:00 PM PST
- Expired
- Nov 16, 2022, 8:24 PM PST
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 10.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WWUS76 KSGX 151043 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 243 AM PST Tue Nov 15 2022 CAZ048-055-057-554-152315- /O.EXT.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viego 243 AM PST Tue Nov 15 2022 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST WEDNESDAY... * WHAT...Northeast winds 25 to 35 mph with gusts to 60 mph expected. Gusts to 70 mph below the Cajon pass and near the coastal foothills of the Santa Ana Mountains. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills and Orange County Inland Areas. * WHEN...From 8 PM this evening to 10 PM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ056-065-152315- /O.EXT.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/ Riverside County Mountains-San Gorgonio Pass Near Banning- Including the city of Idyllwild-Pine Cove 243 AM PST Tue Nov 15 2022 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST WEDNESDAY... * WHAT...Northeast winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 8 PM this evening to 10 PM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ050-058-152315- /O.EXT.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 243 AM PST Tue Nov 15 2022 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST WEDNESDAY... * WHAT...Northeast winds 30 to 40 mph with gusts to 65 mph expected. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...From 8 PM this evening to 10 PM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ552-152315- /O.NEW.KSGX.WI.Y.0051.221116T0400Z-221117T0600Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Coasta Mesa, Newport Beach, Laguna Beach, and San Clemente 243 AM PST Tue Nov 15 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Orange County Coastal Areas. * WHEN...From 8 PM this evening to 10 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
5 follow-up statements
158 WWUS76 KSGX 152046 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1246 PM PST Tue Nov 15 2022 CAZ048-055-057-554-160615- /O.CON.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viego 1246 PM PST Tue Nov 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST WEDNESDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph expected. Gusts to 70 mph below the Cajon pass and near the coastal foothills of the Santa Ana Mountains. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills and Orange County Inland Areas. * WHEN...From 8 PM this evening to 10 PM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ056-065-160615- /O.CON.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/ Riverside County Mountains-San Gorgonio Pass Near Banning- Including the city of Idyllwild-Pine Cove 1246 PM PST Tue Nov 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST WEDNESDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 8 PM this evening to 10 PM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ050-058-160615- /O.CON.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 1246 PM PST Tue Nov 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST WEDNESDAY... * WHAT...Northeast winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...From 8 PM this evening to 10 PM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ552-160615- /O.CON.KSGX.WI.Y.0051.221116T0400Z-221117T0600Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Coasta Mesa, Newport Beach, Laguna Beach, and San Clemente 1246 PM PST Tue Nov 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Orange County Coastal Areas. * WHEN...From 8 PM this evening to 10 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
646 WWUS76 KSGX 160530 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 930 PM PST Tue Nov 15 2022 CAZ048-055-057-554-161330- /O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viego 930 PM PST Tue Nov 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM WEDNESDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph expected. Gusts to 70 mph below the Cajon pass and near the coastal foothills of the Santa Ana Mountains. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills and Orange County Inland Areas. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ056-065-161330- /O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/ Riverside County Mountains-San Gorgonio Pass Near Banning- Including the city of Idyllwild-Pine Cove 930 PM PST Tue Nov 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM WEDNESDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Riverside County Mountains and San Gorgonio Pass Near Banning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ050-058-161330- /O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 930 PM PST Tue Nov 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM WEDNESDAY... * WHAT...Northeast winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...San Diego County Valleys and San Diego County Mountains. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ552-161330- /O.CON.KSGX.WI.Y.0051.000000T0000Z-221117T0600Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Coasta Mesa, Newport Beach, Laguna Beach, and San Clemente 930 PM PST Tue Nov 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Orange County Coastal Areas. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
062 WWUS76 KSGX 161031 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 231 AM PST Wed Nov 16 2022 CAZ048-055-057-554-162300- /O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viego 231 AM PST Wed Nov 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with gusts to 65 mph. Gusts to 75 mph below the Cajon Pass in the morning. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills and Orange County Inland Areas. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ056-065-162300- /O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/ Riverside County Mountains-San Gorgonio Pass Near Banning- Including the city of Idyllwild-Pine Cove 231 AM PST Wed Nov 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 30 to 40 mph with gusts to 65 mph. * WHERE...Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ050-058-162300- /O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 231 AM PST Wed Nov 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 30 to 40 mph with gusts to 65 mph. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ552-162300- /O.CON.KSGX.WI.Y.0051.000000T0000Z-221117T0600Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Coasta Mesa, Newport Beach, Laguna Beach, and San Clemente 231 AM PST Wed Nov 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph. * WHERE...Orange County Coastal Areas. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
220 WWUS76 KSGX 162055 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1255 PM PST Wed Nov 16 2022 CAZ048-055-057-554-170600- /O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viego 1255 PM PST Wed Nov 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills and Orange County Inland Areas. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ056-065-170600- /O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/ Riverside County Mountains-San Gorgonio Pass Near Banning- Including the city of Idyllwild-Pine Cove 1255 PM PST Wed Nov 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts to 45 to 55 mph. * WHERE...Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ050-058-170600- /O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 1255 PM PST Wed Nov 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts 40 to 50, locally up to 55 mph. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ552-170600- /O.CON.KSGX.WI.Y.0051.000000T0000Z-221117T0600Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Coasta Mesa, Newport Beach, Laguna Beach, and San Clemente 1255 PM PST Wed Nov 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 20 mph with gusts to 30 mph, locally up to 40 mph. * WHERE...Orange County Coastal Areas. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
526 WWUS76 KSGX 170424 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 824 PM PST Wed Nov 16 2022 CAZ048-050-554-170530- /O.CAN.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viego 824 PM PST Wed Nov 16 2022 ...HIGH WIND WARNING IS CANCELLED... The Santa Ana winds have finally diminished this evening and are no longer expected to reach alert levels in the valley areas. $$ CAZ552-170530- /O.CAN.KSGX.WI.Y.0051.000000T0000Z-221117T0600Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Coasta Mesa, Newport Beach, Laguna Beach, and San Clemente 824 PM PST Wed Nov 16 2022 ...WIND ADVISORY IS CANCELLED... The Santa Ana winds have finally diminished this evening and are no longer expected to reach alert levels near the Orange County Coast. $$ CAZ055-057-170800- /O.EXT.KSGX.HW.W.0012.000000T0000Z-221117T0800Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 824 PM PST Wed Nov 16 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph. * WHERE...San Bernardino County Mountains and Santa Ana Mountains and Foothills. * WHEN...Until midnight PST tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. The Santa Ana winds will diminish after midnight. && $$ CAZ056-065-170800- /O.EXT.KSGX.HW.W.0012.000000T0000Z-221117T0800Z/ Riverside County Mountains-San Gorgonio Pass Near Banning- Including the city of Idyllwild-Pine Cove 824 PM PST Wed Nov 16 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph. * WHERE...Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until midnight PST tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. The Santa Ana winds will diminish after midnight. && $$ CAZ058-170800- /O.EXT.KSGX.HW.W.0012.000000T0000Z-221117T0800Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 824 PM PST Wed Nov 16 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...East winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Diego County Mountains. * WHEN...Until midnight PST tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. The Santa Ana winds will diminish after midnight. && $$ JMB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:14 PM PST, 5 hours 29 minutes earlier.
Area forecast discussion, Nov 14, 9:14 PM PST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
914 PM PST Mon Nov 14 2022
.SYNOPSIS...
Dry with high temperatures several degrees below normal Tuesday.
Gusty Santa Ana winds will develop on Tuesday night and be
strongest and most widespread on Wednesday. Winds will be weaker
on Thursday with high temperatures for Friday through the weekend
mostly near to around 5 degrees below average. Another round of
weaker Santa Ana winds is possible for Friday night and Saturday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
EVENING UPDATE...
A few high clouds are moving over the region this evening. Surface
pressure gradients are trending strong offshore, currently -5.6
SAN-TPH and -1.7 SAN-DAG. Offshore winds remain light at this time
with gusts mostly less than 20 mph. Water vapor satellite shows
an upper level low centered near San Francisco with a vort max
off the coast. This low is progged to drop south along the coast
through Wednesday morning with increasing offshore flow behind it.
No changes to the forecast this evening as everything looks on
track.
PREVIOUS DISCUSSION...
Highlights:
* Strong Santa Ana winds Tuesday night-Wednesday; Strongest Wed AM
* Dry with near to below normal temps expected through week's end
* Weaker Santa Ana winds forecast this weekend
Water vapor imagery shows the next mid/upper level low spinning
just off the NorCal coast with a trough extending off the coast.
These features will move southeast, across SoCal on Tuesday
afternoon/evening, then to be positioned just southeast of the
region by Wednesday AM while opening up into a trough. Surface
high pressure will strengthen behind this feature over the Great
Basin through Wednesday morning, creating a tight offshore
surface pressure gradient.
Santa Ana winds strengthen Tuesday night, peaking Wednesday
morning from dawn through noon. This is the time period where
damaging winds will be possible in the favored Santa Ana wind
corridors, especially below the Cajon Pass through that portion of
the Inland Empire to the Santa Ana mountains and nearby areas.
Used a heavy hi-res model blend with some adjustments. A High Wind
Warning remains in effect from 7 PM Tue through 7 PM Wed. Peak
gusts of 60 mph are expected with localized gust in wind- prone
canyons to 70 mph. See Fire Weather discussion below for fire
weather side of things.
Temperatures will increase as winds downslope west of the
mountains, so we will see widespread 70s both Wednesday and
Thursday before cooling occurs Friday through the weekend, but
just slightly running below normal.
Another round of Santa Ana winds is likely this weekend as another
shortwave dives southeast across the Intermountain West. The
weekend round looks weaker. Dry weather conditions will continue
through the weekend. Yet another upper trough is shown by the
global models by Tuesday or Wednesday, Nov 22-23 to dive into the
region, but it is uncertain whether it will be "inside" and dry or
perhaps farther west for the potential of precipitation. Stay
tuned.
&&
.AVIATION...
150450Z...Mostly clear skies with unrestricted VIS will continue
through Tue.
&&
.MARINE...
Northeast winds will likely gust to 25 knots over parts of the
coastal waters Wednesday morning through Wednesday night. The winds
and resulting waves could produce conditions hazardous to small
craft. Otherwise, no hazardous conditions are expected through
Saturday.
&&
FIRE WEATHER...
The upcoming Santa Ana event remains on track. Weak north to
northeast winds will prevail Tuesday, becoming northeast to east
and strengthening Tuesday night, peaking Wednesday morning. Peak
gusts of 50-60 mph will occur in and below the favored passes and
canyons on the coastal slopes and adjacent foothills. Isolated
gusts of 70-75 mph are possible in the most wind-prone locations
near the Cajon Pass and northern Santa Ana Mountains.
Relative humidity will generally be around 20-25 percent during
the period of strongest winds Wednesday morning, lowering to 10-15
percent during the late morning and afternoon. The combination of
strong winds and low RH will lead to a period of critical fire
weather conditions on Wednesday, but only for 3-5 hours. Given
the short duration of critical conditions and recent significant
rainfall, no fire weather products are anticipated.
Winds will slowly weaken Wednesday afternoon into Thursday
morning, diminishing by Thursday afternoon. Another period of
Santa Ana winds is forecast for Friday and Saturday, but at this
time appears to be much weaker than the Tuesday/Wednesday evening.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning from 7 PM Tuesday to 7 PM PST Wednesday for
Orange County Inland Areas-Riverside County Mountains-San
Bernardino County Mountains-San Bernardino and Riverside
County Valleys-The Inland Empire-San Diego County Mountains-
San Diego County Valleys-San Gorgonio Pass Near Banning-
Santa Ana Mountains and Foothills.
PZ...Small Craft Advisory from 3 AM to 2 PM PST Wednesday for Coastal
Waters from San Mateo Point to the Mexican Border and out
to 30 nm-Waters from San Mateo Point to the Mexican Border
Extending 30 to 60 nm out including San Clemente Island.
&&
PUBLIC/FIRE WEATHER...SS/Gregoria
AVIATION/MARINE...PGNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.